Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 100, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 18, 2018, 8:42 PM MST for Yavapai County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2018, 8:42 PM MST (03:42 UTC)
- Expired
- Aug 18, 2018, 10:38 PM MST
- In force
- 116 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:48 PM MST, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 18, 2:48 PM MST, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 248 PM MST Sat Aug 18 2018 .SYNOPSIS...Expect a drying trend into early next week, with only isolated thunderstorms expected on Sunday and Monday across northern Arizona. Moisture will increase again starting Tuesday as high pressure moves to a favorable position over New Mexico, promising a return to active monsoon conditions. && .DISCUSSION... Scattered showers continue to develop and move across the area today as limited moisture and subsidence aloft limits storm development across the bulk of the area. On Sunday, the ridge continues to move westward, with its center over the Sierra Nevadas. This will direct more dry northwesterly flow across the area. Limiting storm development further on Sunday. Monday will see the center of the ridge shifting back eastward towards the Arizona and New Mexico border. Low level moisture is expected to advect back into the region, however there is is not going to be enough moisture to increase storm activity beyond the higher elevations on Monday, but as additional moisture moves into the region through the rest of the week, storm activity is expected to increase Tuesday onward. && .AVIATION...For the 00Z package...Expect mainly VFR conditions across northern Arizona for the next 24 hrs. Scattered shower will continue to develop and move over the Mogollon Rim, White Mountains and other higher terrain. Afternoon winds will generally be northwesterly at 10-15 kts gusting 20 kts. Light winds are expected overnight before diurnal heating Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The area will continue to dry out Sunday and Monday as northwesterly flow develops. Enough low level moisture will remain to keep a threat of convection over the higher terrain. .Tuesday through Wednesday... The high pressure system shifts to our east Tuesday opening up a southerly monsoonal flow and bringing a return of moisture and isolated to scattered showers and thunderstorms to the southern and western portions of the district. Moisture will continue to increase across the district Wednesday with an increase of convective activity. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...Suk FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 18, 3:23 PM MST, 5 hours 19 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 323 PM MST SAT AUG 18 2018 AZZ008-037-182300- Yavapai County Valleys and Basins-Yavapai County Mountains- 323 PM MST SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 400 PM MST... At 321 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles south of Cherry, or 10 miles southwest of Camp Verde, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cherry and Powell Springs Campground. The area near the intersection of Interstate 17 and Highway 169 will also be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3461 11212 3463 11200 3442 11179 3432 11207 TIME...MOT...LOC 2221Z 342DEG 7KT 3448 11200 MAS
Local storm report, Aug 18, 5:08 PM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
508 PM MST SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 2 SSE MIDDLE VERDE 34.59N 111.87W
08/18/2018 E60 MPH YAVAPAI AZ TRAINED SPOTTER
&&
JJLocal storm report, Aug 18, 6:45 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 PM MST SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 11 SSE CAMP VERDE 34.41N 111.79W
08/18/2018 YAVAPAI AZ TRAINED SPOTTER
GAP CREEK FLOODING OVER FOREST ROAD 574.
ROAD IMPASSABLE.
&&
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:57 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 18, 7:21 PM MST | Flash Flood Warning | FGZ | Yavapai | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.